MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-3500
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Tw id# (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The hospital reported that during an endoscopic vessel harvesting procedure, vasoviewhempro vh-3500 tip of the cautery broke off inside the leg when attempting to ligate a branch.The tip was successfully recovered with an endoscopic grabber with no additional incisions needed.A new device was opened to complete the procedure.There was a procedural delay to retrieve the broken piece and finish the harvest.There was no patient harm.
 
Event or Problem Description
The hospital reported that during an endoscopic vessel harvesting procedure, vasoviewhempro vh-3500 tip of the cautery broke off inside the leg when attempting to ligate a branch.The tip was successfully recovered with an endoscopic grasper with no additional incisions needed.A new device was opened to complete the procedure.There was a procedural delay to retrieve the broken piece and finish the harvest.There was no patient harm.Photos provided by the complainant show the jaws of the device with part of the silicone separated from the jaws.There is evidence of blood.
 
Additional Manufacturer Narrative
Trackwise id#: 1078649 updated sections: b-4, b-5, d-9,g-3, g-6, h-2, h-3,h-6, h-11 the device was returned to the factory for evaluation on 08/08/2024.A photograph was provided by the account.A photographic evaluation was conducted.Signs of clinical use and evidence of blood and charred material were observed.The gray silicone insulation on the tip of the cold jaw was observed to be peeled and detached, exposing the metal tip.No other visual defects were observed.An investigation was conducted on 08/08/2024.A visual inspection was conducted.Signs of clinical use and evidence of blood and charred material were observed.The heater wire and gray silicone insulation of the hot jaw were observed to be intact with no visual defects.The insulation on the tip of the cold jaw was observed to be peeled and detached, exposing the metal tip.The detached silicone was not returned for evaluation.Based on the photographic evaluation, returned condition of the device, and investigation results, the reported failure "peeled; delaminated; jaw" was confirmed.The lot # 3000377320 history record review was completed.There was one ncmr , rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.Specific actions for the reported failure mode are being maintained and documented under maquet's corrective and preventive action (capa) system.

Brand Name
VASOVIEW HEMOPRO
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key19838969
Report Number2242352-2024-00851
Device Sequence Number12454693
Product Code GEI
UDI-Device Identifier00607567701250
UDI-Public00607567701250
Combination Product (Y/N)N
Initial Reporter StateOH
PMA/510(K) Number
K153194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2025
Device Model NumberVH-3500
Device Catalogue NumberVH-3500
Device Lot Number3000377320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight88 KG